Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 25, 2021Borden County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 25, 2021, 7:45 PM CDT for Borden County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2021, 7:45 PM CDT (00:45 UTC)
Expired
Jun 25, 2021, 8:45 PM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX

County Borden County, TX

The radar

The Lubbock radar (KLBB), 113 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:59 PM CDTTSTM WND GST 582 Ese Gail, TXGAIL MESONET MEASURED A WIND GUST OF 58 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
597 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS84 KMAF 260045
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
745 PM CDT Fri Jun 25 2021
 
TXZ047-048-052-260145-
Scurry TX-Howard TX-Borden TX-
745 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCURRY...BORDEN AND
NORTHWESTERN HOWARD COUNTIES UNTIL 845 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ackerly, moving northeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gail, Fluvanna, J B Thomas Reservoir, Knapp and Vealmoor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3247 10125 3247 10168 3271 10168 3293 10151
      3296 10142 3297 10109 3271 10107
TIME...MOT...LOC 0044Z 234DEG 32KT 3262 10162 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:36 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 25, 6:36 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
636 PM CDT Fri Jun 25 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Fri Jun 25 2021

Scattered thunderstorms are ongoing at issuance, and could impact
FST/MAF for the first hour or two of the forecast period. Storms
will be accompanied by heavy rain, erratic gusty winds, lightning,
and potential for MVFR conditions in rain/blowing dust. Winds are
also likely to be erratic at other terminals in the vicinity of
any outflow boundaries. Otherwise, VFR conditions will prevail,
with elevated and at least intermittently gusty SE winds
continuing tonight. A cold front will move into northern areas
Saturday morning resulting in a NE/N wind shift at CNM/HOB, and
slowly veering winds through the afternoon at INK/PEQ. Additional
thunderstorms will be possible Saturday afternoon through the end
of the period.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 124 PM CDT Fri Jun 25 2021

Another hot summer afternoon with temps in the 90s and 100s areawide
thanks to elevated 850mb temps associated with a broad thermal ridge
and weak ridge across West TX. A slight dew point gradient currently
in place bisecting the Upper Trans Pecos down to the Big Bend. This
will be the dividing line between the PM convection expected today
as modest lapse rates and MLCAPE b/w 1500-2000 j/kg will be common
over the higher dew point areas. Forecasted shear is still meager,
but a threat of gusty winds and large hail is still possible,
especially in any prominent updrafts. Best severe threat lies along
within the corridor from Lea Co in NM to the western half of the
Permian Basin where shear profile is a little more robust for the
capability of supercell maintenance, as well as a more linear setup
for later this evening when cell mergers are expected across the
Caprock.

Tomorrow will be a bit cooler thanks to approaching cold front
moving through the Panhandle and lower height field thanks to a
deepening mid-level trough across the Central plains. SW flow aloft
on the under side of the digging trough will bring a few shortwaves
into the area, along with a developing lee-side surface low
reflection over SE NM. This will provide better forcing within an
increasingly unstable environment aiding to produce more widespread
convection along and east of the surface trough bisecting the Upper
Trans Pecos down to the Big Bend. PoPs will expand eastward late
afternoon as convection motions to the east given the steering.
Later in the evening, our front to the north will become the main
forcing mechanism with thunderstorm development likely across the
Caprock to the north of our forecast area. Given the steep lapse
rates and higher mixing heights, outflows stemming from the quick-
developing convection will likely propel the front south into the
northern Permian Basin and SE NM, leading to best lift now anchored
over part of the region.

More shortwaves will propagate to the northeast out of Mexico and
will help maintain a more prolonged convective threat near where the
front is aligned. Right now, best chance for storms will be over the
Northern half of the Basin, SE NM, and a tertiary spot in far
Southwest TX thanks to the shortwave passages over the high terrain
down south. Localized flooding is certainly possible considering the
abnormally moist environment where the front is located, so will be
keeping a close eye on not only wind and marginal severe hail over
the north, but also copious rainfall amounts where training
thunderstorms occur. Northeast winds across Guadalupe Pass on
Saturday night will kick in as the front dips southwest. This will
allow for a rapid uptick in the wind field as the flow funnels
through the gap. Thus, a High Wind Watch has been issued for
Saturday night into Sunday morning.

&&

.LONG TERM...
(Sunday through  Thursday)
Issued at 124 PM CDT Fri Jun 25 2021

On Sunday an upper trough will extend from the Northern and
Central Plains down into NM.  This trough will linger into early
next week before slowly drifting east as high pressure builds in
from the west late in the week.

This pattern will result in increasing rain chances... some of it
could be heavy as storms should be slow moving.  Have very good low
level moisture in place with dewpts in the 60s to low 70s.  MAF 12z
sounding had a PW of 1.55 inches which is high for this region.
Sunday morning should start with a cold front draped across the nrn
CWA which is expected to sag southward during the day... perhaps
pushed southward by outflows from rain to the north.  This front may
become a focus for storm development. Should also have some
shortwaves rounding the base of the trough that will help
development.  For Sunday the best chance of rain looks to be over SE
NM... Western Permian Basin... across the Upper Trans Pecos down to
the Davis Mountains.  On Sunday night and Monday SE NM looks to have
the best chance of rain with chances beginning to decrease after
Tuesday.  At this time not putting out a Flood Watch but if good
rain is received with additional periods of high pops expected then
it may become necessary.

Temperatures Sunday through Tuesday are expected to be 10 to 15
degrees below normal due to extensive cloud cover and rain in the
area.  Have started cooling temps down but still way above
guidance... later shifts can trend it downward if continues to look
promising.  By mid week rain chances start to decrease and temps
start to slowly climb.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75  94  69  81 /  20  30  50  50
Carlsbad                 73  99  67  78 /  10  20  40  70
Dryden                   75  95  73  90 /  10  20  20  30
Fort Stockton            76 100  70  84 /  20  30  30  60
Guadalupe Pass           72  95  63  75 /  10  10  30  60
Hobbs                    72  98  65  75 /  10  30  50  70
Marfa                    64  95  64  78 /  20  30  20  70
Midland Intl Airport     76  96  69  82 /  20  30  40  50
Odessa                   75  97  69  82 /  20  30  40  60
Wink                     77 103  72  84 /  20  20  30  70

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Saturday evening through Sunday morning for
     TXZ271.

NM...None.
&&

SHORT TERM...87
LONG TERM....72
AVIATION...84
Hazardous weather outlook, Jun 25, 1:17 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
117 PM CDT Fri Jun 25 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
117 PM CDT Fri Jun 25 2021 /1217 PM MDT Fri Jun 25 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms will be possible across Lea
County, the western Permian Basin, Trans Pecos, and areas south of
Interstate 10 this afternoon and evening. Some storms may produce
damaging winds, large hail, and frequent lighting. A marginal severe
weather risk in place for Lea county in New Mexico and the Northern
Permian Basin.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong post frontal gap winds will be possible through Guadalupe
Pass Saturday night through Sunday morning.

Several rounds of storms producing heavy rainfall could lead to
flooding across portions of the region late this weekend into early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 25, 5:46 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
546 PM CDT Fri Jun 25 2021

TXZ046-252345-
Dawson TX-
546 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 645
PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Lamesa, moving northeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Punkin Center, Arvana,
Hancock and Key.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3270 10170 3259 10220 3283 10220 3296 10192
      3296 10183
TIME...MOT...LOC 2246Z 244DEG 16KT 3271 10217

84
Special weather statement, Jun 25, 6:14 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
614 PM CDT Fri Jun 25 2021

TXZ279-282-260000-
Central Brewster County TX-Lower Brewster County TX-
614 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 700
PM CDT...

At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Persimmon Gap, or 20 miles north of Panther Junction. This storm was
nearly stationary.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Persimmon Gap, Big Bend National Park and Santiago Peak.

LAT...LON 2945 10326 2988 10340 2995 10306 2953 10280
      2952 10281 2949 10280 2948 10281 2945 10282
      2945 10283 2941 10283 2940 10281 2937 10284
      2936 10284
TIME...MOT...LOC 2314Z 271DEG 2KT 2961 10308

44
Local storm report, Jun 25, 6:15 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
615 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     PERSIMMON GAP           29.66N 103.18W
06/25/2021  M65 MPH          BREWSTER           TX   MESONET

            PERSIMMON GAP MESONET MEASURED A WIND GUST OF 65 MPH.

&&

DAVID.MUNYAN
Special weather statement, Jun 25, 6:52 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
652 PM CDT Fri Jun 25 2021

TXZ279-282-260045-
Central Brewster County TX-Lower Brewster County TX-
652 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 745
PM CDT...

At 651 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles southeast of Marathon, or 36 miles west of
Sanderson, moving south at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

These storms will remain over mainly rural areas of central Brewster
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2973 10330 3024 10310 3024 10284 2971 10269
      2969 10270
TIME...MOT...LOC 2351Z 004DEG 20KT 3006 10301

84
Local storm report, Jun 25, 7:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
714 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 WNW TARZAN            32.32N 102.01W
06/25/2021  M69 MPH          Martin             TX   MESONET

            TARZAN MESONET MEASURED A WIND GUST OF 69 MPH.

&&

DAVID.MUNYAN
Special weather statement, Jun 25, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
745 PM CDT Fri Jun 25 2021

TXZ047-048-052-260145-
Scurry TX-Howard TX-Borden TX-
745 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCURRY...BORDEN AND
NORTHWESTERN HOWARD COUNTIES UNTIL 845 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ackerly, moving northeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gail, Fluvanna, J B Thomas Reservoir, Knapp and Vealmoor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3247 10125 3247 10168 3271 10168 3293 10151
      3296 10142 3297 10109 3271 10107
TIME...MOT...LOC 0044Z 234DEG 32KT 3262 10162

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:08 AM CDTHigh Wind WarningMAFCulberson30 hr
Jun 26, 4:34 PM CDTSpecial Weather StatementMAFBrewster41 min
Jun 26, 4:59 PM CDTSpecial Weather StatementMAF61 min
Jun 26, 5:05 PM CDTSpecial Weather StatementMAFMidland40 min
Jun 26, 5:20 PM CDTSpecial Weather StatementMAF55 min
Jun 26, 5:26 PM CDTSevere Thunderstorm WarningMAFBrewster23 min
Jun 26, 5:33 PM CDTSpecial Weather StatementMAFAndrews42 min
Jun 26, 5:36 PM CDTSpecial Weather StatementMAFYoakum39 min
Jun 26, 5:37 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton53 min
Jun 26, 5:48 PM CDTSpecial Weather StatementMAFBrewster42 min
Jun 26, 5:52 PM CDTSpecial Weather StatementMAFBorden38 min
Jun 26, 5:55 PM CDTSpecial Weather StatementMAFHoward50 min
Jun 26, 5:57 PM CDTSpecial Weather StatementMAFBrewster48 min
Jun 26, 5:57 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland63 min
Jun 26, 6:00 PM CDTSpecial Weather StatementMAFAndrews45 min
Jun 26, 6:05 PM CDTSpecial Weather StatementMAFBrewster40 min
Jun 26, 6:11 PM CDTSpecial Weather StatementMAFBorden49 min
Jun 26, 6:16 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines59 min
Jun 26, 6:37 PM CDTSpecial Weather StatementMAFCrane38 min
Jun 26, 6:41 PM CDTSpecial Weather StatementMAFHoward49 min
Jun 26, 6:48 PM CDTSpecial Weather StatementMAFHoward, Martin42 min
Jun 26, 6:52 PM CDTSevere Thunderstorm WarningMAFBrewster34 min
Jun 26, 4:53 PM CDTSpecial Weather StatementMAFLea52 min
Jun 26, 6:21 PM CDTSpecial Weather StatementMAFLea39 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.